Vol. 5, No. 1, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
A characterization of two weight norm inequalities for maximal singular integrals with one doubling measure

Michael Lacey, Eric T. Sawyer and Ignacio Uriarte-Tuero

Vol. 5 (2012), No. 1, 1–60
Abstract

Let σ and ω be positive Borel measures on with σ doubling. Suppose first that 1 < p 2. We characterize boundedness of certain maximal truncations of the Hilbert transform T from Lp(σ) to Lp(ω) in terms of the strengthened Ap condition

(sQ(x)pdω(x))1p(sQ(x)p dσ(x))1p C|Q|,

where sQ(x) = |Q|(|Q| + |x xQ|), and two testing conditions. The first applies to a restricted class of functions and is a strong-type testing condition,

QT(χEσ)(x)pdω(x) C 1Qdσ(x) for all E Q,

and the second is a weak-type or dual interval testing condition,

QT(χQfσ)(x)dω(x) C2(Q|f(x)|pdσ(x))1p(Qdω(x))1p

for all intervals Q in and all functions f Lp(σ). In the case p > 2 the same result holds if we include an additional necessary condition, the Poisson condition

( r=1|I r|σ|Ir|p1 =0 2 |(Ir)()|χ(Ir)()(y))pdω(y) C r=1|I r|σ|Ir|p ,

for all pairwise disjoint decompositions Q = r=1Ir of the dyadic interval Q into dyadic intervals Ir. We prove that analogues of these conditions are sufficient for boundedness of certain maximal singular integrals in n when σ is doubling and 1 < p < . Finally, we characterize the weak-type two weight inequality for certain maximal singular integrals T in n when 1 < p < , without the doubling assumption on σ, in terms of analogues of the second testing condition and the Ap condition.

Keywords
two weight, singular integral, maximal function, maximal truncation
Mathematical Subject Classification 2000
Primary: 42B20
Milestones
Received: 7 October 2009
Revised: 2 February 2011
Accepted: 2 March 2011
Published: 25 June 2012
Authors
Michael Lacey
School of Mathematics
Georgia Institute of Technology
686 Cherry Street NW
Atlanta, GA 30332-0160
United States
http://www.math.gatech.edu/~lacey
Eric T. Sawyer
Department of Mathematics and Statistics
McMaster University
1280 Main St. West
Hamilton, ON L8S 4K1
Canada
http://www.math.mcmaster.ca/~sawyer/
Ignacio Uriarte-Tuero
Department of Mathematics
Michigan State University
East Lansing, MI 48824
United States